I’m happy to say, for the most part, I’m doing well; but I’m having a heck of a time with side effects from one of my medications.
Normally I don’t mention the names of medications I’m having troubles with, but feel this would get confusing if I don’t use their names this time. Please remember that medication side effects hit different people differently. Some will have no side effects, others will be allergic. Be smart about your medications. Keep up with your side effects and discuss them with your doctor.
I’ll start from the beginning of this tale.
Last year my psychiatrist put me on Latuda for Bipolar Depression and it worked very well. I was very impressed. However, in January when I had to pay over $1000 every month for Latuda until my deductible with my insurance was met. I decided to try a new medication.
Enter Geodon. My psychiatrist had seen similar results from Geodon as with Latuda, so we decided to give it a try. It didn’t help my moods as much, but I wasn’t on a high dose. Then the muscle spasms started. My back started hurting so much. I could not get comfortable. This can be a side effect of Geodon. At this point I had met my deductible so I went back on Latuda. I was sure all would be fine then, but it wasn’t.
It took me a while to understand what was happening to me. I simply could not sit still. It got worse, not only could I not sit still, I felt the need to pace. I would pace the house. I would exercise throughout the day. I just had to keep moving. It was driving me crazy. I had a lot going on this past month so it was difficult for me to figure out it was Latuda causing my problems. I just never suspected it, I didn’t have side effects when I was on it before, but evidently when you go back on a medication it can produce new side effects. Finally I decided to look up the side effects for every medication I am on. I wasn’t even going to check Latuda because I had no side effects before, but I decided to look them up. One of the first side effects listed that you need to discuss with your doctor is restlessness. I hate it was my beloved Latuda, but glad we figured it out. I really have been going crazy. Having to move all the time is overwhelming.
I told my psychiatrist how I was so restless and how it gets worse within 30 minutes of taking Latuda. She said, “shit”. She’s a really cool doctor, she was just saying what I was feeling. Aw Shit! Now what? We decided to add a drug (Cogentin) that will help with the side effects instead of taking away the Latuda at this point. Latuda has helped my depression so much, I hate risking my mental health by changing antidepressants, but I also hate taking a medication to stop the side effects of another drug. Not a good place to be in right now. I’ve decided to try the Cogentin for a while. I may decide to change antidepressants in the future. If the Cogentin doesn’t work, I’ll be going off of the Latuda if I want to or not.
I started the Cogentin yesterday and I have to say, I feel much more calm. I’m a little antsy, but I’m not pacing. I can sit still for a bit at least. I hope it keeps on working and works even better.
I had to drastically cut down on my knitting because my back was hurting pretty bad. Today I’m able to knit more. That’s a huge improvement.
I’ll close today with a short list of things I’m grateful for right now…..
I’m so grateful that most everything with my health is doing well. I haven’t had a flare in quite some time, even though I pushed myself too hard recently. I’m grateful that I have such a great psychiatrist, who listens and is willing to help me find the best solution. I’m grateful that is seems the Cogentin is working. I’m grateful I have friends I can reach out to when I’m not feeling my best and they “get it”. I’m grateful for my blogging family. I’m grateful I can knit again!
and….I’m grateful for you.